Edinburgh Research Explorer

RANDOM MATRICES AND LOCALIZATION IN THE QUASISPECIES THEORY

Research output: Contribution to journalArticle

Related Edinburgh Organisations

Original languageEnglish
Pages (from-to)1141-1158
Number of pages18
JournalActa Physica Polonica B
Volume42
Issue number5
DOIs
StatePublished - May 2011

Abstract

The quasispecies model of biological evolution for asexual organisms such as bacteria and viruses has attracted considerable attention of biological physicists. Many variants of the model have been proposed and subsequently solved using the methods of statistical physics. In this paper I will put forward important but yet overlooked relations between localization theory, random matrices, and the quasispecies model. These relations will help me to study the dynamics of this model. In particular, I will show that the distribution of times between evolutionary jumps in the genotype space follows a power law, in agreement with recent findings in the shell model - a simplified version of the quasispecies model.

    Research areas

  • RANDOM BAND MATRICES, FITNESS LANDSCAPE, RANDOM LATTICES, EVOLUTION, MODEL, APPROXIMATION, STATISTICS

ID: 1215049